Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Does Lexapro Make You Tired Or Give You A Lift?


  • Please log in to reply
5 replies to this topic

#1 CherylW

CherylW

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 251 posts

Posted 12 May 2011 - 04:50 PM

I am starting on Lexapro today and am wondering if it is going to make me tired or give me a lift. I hear mixed things but I don't know if I shoudl take it in the morning or before bed. Thanks!

#2 BetterOff

BetterOff

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 12 May 2011 - 04:57 PM

Hello, my advice is to take it in the morning as its going to be energizing your brain to produce more happy hormones i.e. seratonines and dopeamines and this stimulation will cause you to experience insomnia initially until you get use to it. There is a poll on DF about do people take their AD in the morning or evening and overwhelmingly 82% or some such say they take it in the morning. You are going to have a bit of insomnia probably when you first start taking it, but dont worry, it will fade away with time. This extra stimulation of your brain will also probably cause you some extra anxiety, so I hope your doctor prescribed you a sleeping aide and an anti-anxiety medication as you may need both. Dont be afraid to ask for any if you need some, you will know if you do or not.
Definately AM if you take it in PM I think you are going to discover its a big mistake because citalophram, celexa lexapro is a stimulating AD... there are a few AD's on the market which will make yoiu sleepy believe it or not, but most of them are stimulating...
Good Luck and best wishes and hope I helped a bit...
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 cherokee

cherokee

    Member

  • Member
  • PipPipPip
  • 159 posts
  • Gender:Female
  • Location:Southwest Ohio

Posted 12 May 2011 - 06:04 PM

I restarted taking Lexapro today as well. I've taken it before a few years ago, and also earlier this year, but back on it now. I always take mine in the morning. When I first started taking it the first time, my dr told me to take it in the morning as it will probably give me more energy. I'm actually pretty tired today, but I'm chalking that up to waking up with some anxiety (which always wears me out). Good luck on the meds!

#4 CherylW

CherylW

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 251 posts

Posted 12 May 2011 - 06:37 PM

Please keep me updated on how you are doing on the Lexapro. :)




#5 cherokee

cherokee

    Member

  • Member
  • PipPipPip
  • 159 posts
  • Gender:Female
  • Location:Southwest Ohio

Posted 12 May 2011 - 07:03 PM

I will do that. Keep me updated too (and thanks for adding me as a friend.) :)



#6 Eiwra

Eiwra

    Junior Member

  • Junior Member
  • PipPip
  • 99 posts
  • Gender:Female
  • Location:UK

Posted 14 May 2011 - 06:40 AM

I take my pills in the evening and I've always felt energized in the morning, probably because my depression is always a very bland, surreal and tired, robotic state of mind and there's no way I could be even more tired. Citalopram seems to dis-inhibit my brain somehow. Up to 2-3 hours after I take my pills I feel a bit disorientated, jumpy and confused so I prefer to sleep through that phase.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users